Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 279, NWS Pueblo, CO

September 6, 2016Bent County, Crowley County, Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 6, 2016, 4:49 PM MDT for Bent County, Crowley County, Otero County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2016, 4:49 PM MDT (22:49 UTC)
Expired
Sep 6, 2016, 5:30 PM MDT
In force
41 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Bent County, CO, Crowley County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 445 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
445 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

230 
WUUS55 KPUB 062249
SVRPUB
COC011-025-089-062330-
/O.NEW.KPUB.SV.W.0279.160906T2249Z-160906T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
449 PM MDT TUE SEP 6 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OTERO COUNTY IN SOUTHEASTERN COLORADO...
  SOUTHEASTERN CROWLEY COUNTY IN SOUTHEASTERN COLORADO...
  NORTHWESTERN BENT COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 530 PM MDT

* AT 448 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROCKY
  FORD... OR 9 MILES WEST OF LA JUNTA...MOVING NORTHEAST AT 35 MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  LA JUNTA...NORTH LA JUNTA...ROCKY FORD...SWINK AND CHERAW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3779 10357 3796 10394 3829 10358 3813 10317
TIME...MOT...LOC 2248Z 227DEG 32KT 3797 10372 

HAIL...1.25IN
WIND...70MPH
 
$$

HODANISH
4 follow-up statements
338 
WWUS55 KPUB 062258
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
458 PM MDT TUE SEP 6 2016

COC011-025-089-062330-
/O.CON.KPUB.SV.W.0279.000000T0000Z-160906T2330Z/
OTERO CO-CROWLEY CO-BENT CO-
458 PM MDT TUE SEP 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTHEASTERN OTERO...SOUTHEASTERN CROWLEY AND NORTHWESTERN BENT
COUNTIES...

AT 457 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWINK...OR
NEAR LA JUNTA...MOVING NORTHEAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...SWINK AND CHERAW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3781 10358 3796 10371 3800 10389 3829 10358
      3813 10317
TIME...MOT...LOC 2257Z 233DEG 24KT 3798 10367 

HAIL...1.25IN
WIND...70MPH
 
$$

HODANISH
134 
WWUS55 KPUB 062309
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
508 PM MDT TUE SEP 6 2016

COC009-070000-
/O.CON.KPUB.SV.W.0280.000000T0000Z-160907T0000Z/
BACA CO-
508 PM MDT TUE SEP 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR EAST CENTRAL BACA COUNTY...

AT 508 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
STONINGTON...OR 9 MILES SOUTH OF THE SAUNDERS ELEVATOR...MOVING
NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3725 10214 3730 10222 3764 10205 3726 10204
TIME...MOT...LOC 2308Z 226DEG 11KT 3734 10208 

HAIL...1.00IN
WIND...60MPH
 
$$

LW
262 
WWUS55 KPUB 062321
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
521 PM MDT TUE SEP 6 2016

COC025-062330-
/O.CAN.KPUB.SV.W.0279.000000T0000Z-160906T2330Z/
CROWLEY CO-
521 PM MDT TUE SEP 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CROWLEY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3785 10353 3802 10359 3822 10339 3813 10317
TIME...MOT...LOC 2320Z 223DEG 29KT 3795 10344 

$$

COC011-089-062330-
/O.CON.KPUB.SV.W.0279.000000T0000Z-160906T2330Z/
OTERO CO-BENT CO-
521 PM MDT TUE SEP 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EAST CENTRAL OTERO AND NORTHWESTERN BENT COUNTIES...

AT 520 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH LA
JUNTA... MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LA JUNTA AND NORTH LA JUNTA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3785 10353 3802 10359 3822 10339 3813 10317
TIME...MOT...LOC 2320Z 223DEG 29KT 3795 10344 

HAIL...1.00IN
WIND...60MPH
 
$$

HODANISH
830 
WWUS55 KPUB 062327
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
527 PM MDT TUE SEP 6 2016

COC011-089-062336-
/O.EXP.KPUB.SV.W.0279.000000T0000Z-160906T2330Z/
OTERO CO-BENT CO-
527 PM MDT TUE SEP 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OTERO AND
NORTHWESTERN BENT COUNTIES WILL EXPIRE AT 530 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3785 10353 3802 10359 3822 10339 3813 10317
TIME...MOT...LOC 2325Z 227DEG 32KT 3795 10344 

$$

HODANISH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:14 PM MDT, 1 hour 35 minutes earlier.

Area forecast discussion, Sep 6, 3:14 PM MDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
314 PM MDT TUE SEP 6 2016

.SHORT TERM...(This evening through Wednesday)
Issued at 243 PM MDT Tue Sep 6 2016

Surface low pressure located near Pueblo late this afternoon, with
frontal boundary roughly stationary along/just south of the Arkansas
River. Fairly deep instability (CAPE 1-2k J/KG) lies over the
southeast plains south of the boundary, especially along and east of
a Trinidad to Lamar line. With weak upper jet lifting newrd out of
NM providing some upward motion, expect tsra to gradually increase
in coverage over the southeast plains this afternoon into this
evening, while isolated storms continue farther west over the
mountains and interior valleys. Could see a few severe storms over
the far sern plains, with mainly a high wind threat as activity
moves quickly newrd across the area. For Colorado Springs/Pueblo
area, strongest storms should stay east where instability is deeper,
though a brief windy -shra/-tsra will be possible into early
evening. Convection ends/moves into KS by midnight, with clearing
skies most of the region as mid and upper levels dry out.

On Wed, frontal boundary slowly drops southward and washes out, as
modest wly flow aloft begins to reform a lee surface trough along
I25 by late afternoon. Air mass over the area substantially dries
out under wly flow, with axis of deepest instability shifting se of
the state. As a result, the chance for afternoon convection looks
very low across, and will keep mention of any tsra out of the
forecast for now. Max temps most areas Wed will drift downward a
degf or two as mid levels cool slightly.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 243 PM MDT Tue Sep 6 2016

There is still not a lot of confidence in the extended period of
the forecast. Models continue to show a split in the pattern
evolution, and ensemble members have a large amount of spread.

Wednesday night through Thursday...much of what happens during
this period will depend on the track of the reminents of the
tropical system Newton. Both the NAM and ECMWF take the reminents
of the system out of southern Arizona, and take it across southern
New Mexico into the Texas Panhandle. The GFS has a more northerly
track, with the moisture associated with the system working north
into southeastern Colorado. At this time, have low pops along the
New Mexico border to account for this uncertainty, especially on
Thursday afternoon. Elsewhere, westerly flow aloft and drier air
across the region should keep the rest of the area dry.

Friday...an upper level trough is forecast to strengthen over the
northern plains into the Missouri Valley, which will send a cold
front south across Colorado Friday morning. Models bring
northeasterly upslope flow to the plains by Friday afternoon.
Limited moisture will likely keep shower and thunderstorm
development limited, with the southern Sangre de Cristo range and
Raton Mesa region favored. This front will also bring slightly
cooler air to the region with highs dropping from the 90s on
Thursday, down into the lower to mid 80s for Friday.

Saturday and Sunday...high pressure will build over the desert
southwest for the weekend while an upper low forms over the
Pacific Northwest. For the weekend, flow around the high will send
moisture northward into western Colorado. This will likely lead to
isolated to scattered afternoon and evening showers and
thunderstorms over the mountains. Weak steering flows should keep
convection tied to the terrain, keeping the plains dry through the
weekend.

Monday into Tuesday...the models continue to struggle heading into
next week. It all has to do with how the upper low over the
Pacific Northwest evolves. The GFS and Canadian solutions
strengthen a low over the Great Basin Monday into Tuesday, forcing
flow southwesterly across Colorado and advecting moisture across
the area. This will also send a cold front south across the
plains. Increased chances for precipitation would be expected with
periods of moderate to heavy rain possible. The ECMWF, along with
several ensemble members, take the upper low into central Canada,
with a piece of energy quickly moving across the area. A cold
front would still impact the area, but northwest flow aloft and
limited moisture would keep much of the region on the drier side.
Mozley

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 243 PM MDT Tue Sep 6 2016

VFR conditions expected at all terminals tonight and Wed. Best
chance of tsra today will be over the eastern plains and along the
Palmer Divide, and will include a vcts mention at KCOS for late this
afternoon/early evening, although stronger storms may stay east of
the terminal. At KPUB and KALS, chance for tsra too low to include
in the taf, though winds may become gusty/erratic due to outflow
from virga/distant storms. Overnight, stratus again possible over
the eastern plains, though with most models developing nly drainage
winds at KCOS and KPUB, suspect lower clouds will stay east and
won't include a mention at this point. Drier air mass on Wed should
keep entire area free of convection, with diurnal terrain driven
wind cycle developing.

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...PETERSEN
LONG TERM...MOZLEY
AVIATION...PETERSEN
Hazardous weather outlook, Sep 6, 11:38 AM MDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1138 AM MDT TUE SEP 6 2016

COZ058>089-093>099-071745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1138 AM MDT TUE SEP 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN
COLORADO THIS AFTERNOON AND EVENING...WITH THUNDERSTORMS MOST
NUMEROUS ACROSS THE SOUTHEAST PLAINS. ONE OR TWO THUNDERSTORMS
WILL BECOME STRONG TO SEVERE ALONG AND EAST OF A LINE EXTENDING
FROM COLORADO SPRINGS TO LA JUNTA TO KIM. THE MAIN THREATS WITH
THUNDERSTORMS WILL BE HAIL UP TO 1 INCH IN DIAMETER...AND WIND
GUSTS OVER 60 MPH. LIGHTNING AND HEAVY RAINFALL WILL ALSO BE
POSSIBLE WITH THE STRONGER STORMS TODAY...WITH THE POTENTIAL FOR
LOCALIZED FLASH FLOODING.

OVER THE MOUNTAINS...ANY THUNDERSTORMS THAT DEVELOP THROUGH THIS
EVENING WILL BE MUCH MORE ISOLATED IN COVERAGE WITH LOCALIZED WIND
GUSTS UP TO 50 MPH AND LIGHTNING THE PRIMARY STORM THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS
THURSDAY...SATURDAY AND SUNDAY WITH A SLIGHTLY INCREASED CHANCE OF
STORMS ON MONDAY. THE PRIMARY THREATS FROM STORMS THROUGH THE NEXT
SEVERAL DAYS WILL BE GUSTY WINDS AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST PLAINS.

10/77

In the hours before

Special weather statement, Sep 6, 1:55 PM MDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
155 PM MDT TUE SEP 6 2016

COZ094-097-099-062100-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
155 PM MDT TUE SEP 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS...SOUTH
CENTRAL BENT AND NORTHWESTERN BACA COUNTIES UNTIL 300 PM MDT...

AT 155 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20
MILES NORTHWEST OF PRITCHETT...OR 31 MILES WEST OF
SPRINGFIELD...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL...WIND GUSTS TO AROUND 55 MPH...HEAVY RAIN AND
FREQUENT LIGHTNING WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LAS
ANIMAS...SOUTH CENTRAL BENT AND NORTHWESTERN BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3744 10317 3754 10328 3790 10315 3764 10277
TIME...MOT...LOC 1955Z 217DEG 18KT 3753 10317

LW
Special weather statement, Sep 6, 2:55 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT TUE SEP 6 2016

COZ094-097>099-062200-
LAMAR VICINITY/PROWERS COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
255 PM MDT TUE SEP 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS...
NORTHEASTERN LAS ANIMAS...SOUTHEASTERN BENT AND NORTHWESTERN BACA
COUNTIES UNTIL 400 PM MDT...

AT 255 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES WEST OF TWO BUTTES RESERVOIR...OR 24 MILES NORTHWEST OF
SPRINGFIELD...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL...WIND GUSTS TO AROUND 55 MPH...HEAVY RAIN AND
FREQUENT LIGHTNING WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
PROWERS...NORTHEASTERN LAS ANIMAS...SOUTHEASTERN BENT AND
NORTHWESTERN BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3755 10295 3766 10310 3806 10290 3778 10241
TIME...MOT...LOC 2055Z 233DEG 19KT 3765 10294

LW
Special weather statement, Sep 6, 3:43 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT TUE SEP 6 2016

COZ099-062245-
SPRINGFIELD VICINITY/BACA COUNTY CO-
343 PM MDT TUE SEP 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL
445 PM MDT...

AT 343 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF STONINGTON...OR 21 MILES NORTHWEST OF ELKHART...MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL...WIND GUSTS TO AROUND 55 MPH...HEAVY RAIN AND
DANGEROUS LIGHTNING ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3704 10216 3712 10236 3752 10219 3746 10204
      3720 10204
TIME...MOT...LOC 2143Z 204DEG 20KT 3716 10223

LW
Special weather statement, Sep 6, 3:58 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
358 PM MDT TUE SEP 6 2016

COZ097>099-062300-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
358 PM MDT TUE SEP 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS...
SOUTHEASTERN BENT AND NORTH CENTRAL BACA COUNTIES UNTIL 500 PM MDT...

AT 358 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF TWO BUTTES RESERVOIR...OR 18 MILES NORTH OF
SPRINGFIELD... MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL...WIND GUSTS TO AROUND 55 MPH...HEAVY RAIN AND
LIGHTNING ARE EXPECTED WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
PROWERS...SOUTHEASTERN BENT AND NORTH CENTRAL BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3755 10272 3761 10286 3803 10272 3784 10232
TIME...MOT...LOC 2158Z 210DEG 15KT 3765 10273

LW
Special weather statement, Sep 6, 4:20 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
420 PM MDT TUE SEP 6 2016

COZ086-089-093-062315-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
420 PM MDT TUE SEP 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR OTERO...SOUTHEASTERN PUEBLO AND
SOUTHWESTERN CROWLEY COUNTIES UNTIL 515 PM MDT...

AT 420 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTH OF DELHI...OR 29 MILES WEST OF LA JUNTA...MOVING
NORTHEAST AT 30 MPH.

DIME SIZE HAIL...WIND GUSTS TO AROUND 55 MPH...HEAVY RAIN AND
LIGHTNING ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...FOWLER...SWINK...
MANZANOLA AND OLNEY SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3773 10403 3780 10417 3826 10402 3796 10343
TIME...MOT...LOC 2220Z 225DEG 25KT 3783 10404

LW
Special weather statement, Sep 6, 4:47 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
447 PM MDT TUE SEP 6 2016

COZ089-093-095-097-062315-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
447 PM MDT TUE SEP 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA...NORTHERN
OTERO...SOUTHEASTERN CROWLEY AND WEST CENTRAL BENT COUNTIES UNTIL 515
PM MDT...

AT 446 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ROCKY FORD...OR 10 MILES WEST OF LA JUNTA...MOVING NORTHEAST AT
35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...SWINK AND CHERAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3784 10366 3796 10396 3829 10353 3809 10328
TIME...MOT...LOC 2246Z 227DEG 32KT 3795 10374

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 6:15 PM MDTSpecial Weather StatementPUBBaca30 min
Sep 5, 9:02 PM MDTSpecial Weather StatementPUBBaca28 min
Sep 5, 9:32 PM MDTSpecial Weather StatementPUBBaca43 min
Sep 6, 12:26 AM MDTSpecial Weather StatementPUBBaca49 min
Sep 6, 1:55 PM MDTSpecial Weather StatementPUBBent65 min
Sep 6, 2:55 PM MDTSpecial Weather StatementPUBBent65 min
Sep 6, 3:43 PM MDTSpecial Weather StatementPUBBaca62 min
Sep 6, 3:58 PM MDTSpecial Weather StatementPUBProwers62 min
Sep 6, 4:20 PM MDTSpecial Weather StatementPUBOtero55 min
Sep 6, 4:47 PM MDTSpecial Weather StatementPUBOtero28 min
Sep 6, 4:53 PM MDTSevere Thunderstorm WarningPUBBaca67 min
Sep 6, 5:23 PM MDTSpecial Weather StatementPUBKiowa37 min
Sep 6, 5:33 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers42 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.